MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; QEW
Model Number CAT5KIT-A
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the distal branch of superior mesentric artery (sma) using an indigo system aspiration catheter 6 (cat6), indigo system cat5 aspiration catheter (cat5) and and a non-penumbra sheath (6.5 fr steerable).During the procedure,the physician made two passes successfully with the cat6; however during the third pass while advancing the cat6 without the guidewire, the cat6 kinked at the distal tip.Therefore, the cat6 was removed.At this point the physician decided to use the cat5 and upon removing the cat5 after the first pass, the physician noticed that the distal tip of the cat5 was kinked and stretched; therefore the cat5 was removed.The procedure was completed using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12104641
Report Number3005168196-2021-01460
Device Sequence Number11759490
Product Code QEW
UDI-Device Identifier00815948020542
UDI-Public00815948020542
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberCAT5KIT-A
Device Catalogue NumberCAT5KIT
Device Lot NumberF98647
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005